Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1982, Volume 50, Issue 3

Sets of Posterior Means with Bounded Variance Priors<725:SOPMWB>2.0.CO;2-L
p. 725-736

Edward E. Leamer

The matrix weighted average (H = V^-1)^-1Hb, where H and V are symmetric positive definite matrices and b is a vector, is shown to lie in one ellipsoid if V is bounded from below, V "* @< V, another ellipsoid if V is bounded from above, V @< V*, and another ellipsoid if V is bounded from above and below, V "*@< V @< V*. These results are applied to bound the posterior mean vector of the normal linear regression model.

Log In To View Full Content

Journal News